Alert archive / Ohio / River Flood Warnings in 2016

River Flood Warning 14, NWS Cleveland, OH

April 12, 2016Holmes County, Wayne County, Ohio

NWS Cleveland, OH issued this river flood warning at Apr 12, 2016, 9:17 AM EDT for Holmes County, Wayne County, Ohio. It took effect at Apr 12, 2016, 12:51 PM EDT. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Apr 12, 2016, 9:17 AM EDT (13:17 UTC)
In effect from
Apr 12, 2016, 12:51 PM EDT
Expired
Apr 13, 2016, 1:35 PM EDT
In force
25 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Holmes County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Killbuck Creek at Killbuck (KILO1). The gauge peaked at 15.14 ft at Apr 12, 2016, 7:00 PM EDT.

actionminormoderate1214161804/1204/1304/14
Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03139000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

310 
WGUS41 KCLE 121317
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
917 AM EDT TUE APR 12 2016

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-122117-
/O.NEW.KCLE.FL.W.0014.160412T1651Z-160413T1217Z/
/KILO1.1.ER.160412T1651Z.160413T0000Z.160413T0617Z.NO/
917 AM EDT TUE APR 12 2016

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Killbuck Creek Near Killbuck
* from this afternoon to Wednesday morning.
* At 9 AM the stage was 14.8 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and rise to 
  near 15.1 feet by this evening. The river will fall below flood 
  stage by late tonight.
* At 15.0 feet...Several low lying roads in Holmes County including 
  County Road 1, Township Road 91, and County Road 621 are flooded.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
4 follow-up statements
728 
WGUS81 KCLE 121825
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
225 PM EDT TUE APR 12 2016

...The flood warningS continue for the following rivers in Ohio...

  Killbuck Creek Near Killbuck
  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-130225-
/O.EXT.KCLE.FL.W.0014.000000T0000Z-160413T0900Z/
/KILO1.1.ER.160412T1615Z.160413T0000Z.160413T0300Z.NO/
225 PM EDT TUE APR 12 2016

The flood warning continues for 
  the Killbuck Creek Near Killbuck
* until late tonight...or until the warning is cancelled.
* At  2:00 PM Tuesday the stage was 15.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river was nearing its crest and will begin falling this evening. 
  The river will fall below flood stage late tonight.
* At 15.0 feet...Several low lying roads in Holmes County including 
  County Road 1, Township Road 91, and County Road 621 are flooded.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

OHC155-130224-
/O.CON.KCLE.FL.W.0013.000000T0000Z-160413T0423Z/
/PHAO1.1.ER.160412T1007Z.160412T1800Z.160412T2223Z.UU/
225 PM EDT TUE APR 12 2016

The flood warning continues for 
  the Eagle Creek At Phalanx Station
* until late tonight...or until the warning is cancelled.
* At  2:00 PM Tuesday the stage was 10.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...the river will crest around 11 feet early this
  evening, and then begin falling
* At 11.0 feet...Barclay Messerly Road and McConnell East Roads will 
  be flooded and impassable.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Other portions of Eagle Creek Road will be 
  threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
585 
WGUS81 KCLE 130149
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
949 PM EDT TUE APR 12 2016

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-130949-
/O.EXT.KCLE.FL.W.0014.000000T0000Z-160413T1200Z/
/KILO1.1.ER.160412T1615Z.160413T0030Z.160413T0600Z.NO/
949 PM EDT TUE APR 12 2016

The flood warning continues for 
  the Killbuck Creek Near Killbuck
* until Wednesday morning...or until the warning is cancelled.
* At  9:00 PM Tuesday the stage was 15.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...the river will fall to below flood stage by late 
  tonight.
* At 16.0 feet...Low lying areas west of Water Street in the Village 
  of Killbuck are flooded. Flooded roads include County Road 621, 
  State Route 60 north, as well as local low lying roads. Holmes 
  county fairgrounds inundated.
* At 15.0 feet...Several low lying roads in Holmes County including 
  County Road 1, Township Road 91, and County Road 621 are flooded.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
870 
WGUS81 KCLE 130926
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
526 AM EDT WED APR 13 2016

...The flood warning is cancelled for the following rivers in Ohio...

  Eagle Creek At Phalanx Station


...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-131726-
/O.EXT.KCLE.FL.W.0014.000000T0000Z-160413T1903Z/
/KILO1.1.ER.160412T1615Z.160413T0030Z.160413T1303Z.NO/
526 AM EDT WED APR 13 2016

The flood warning continues for 
  the Killbuck Creek Near Killbuck
* until this afternoon...or until the warning is cancelled.
* At 5:00 AM Wednesday the stage was 15.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...the river will slowly fall below flood stage midday.
* At 15.0 feet...Several low lying roads in Holmes County including 
  County Road 1, Township Road 91, and County Road 621 are flooded.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

OHC155-130956-
/O.CAN.KCLE.FL.W.0013.000000T0000Z-160414T0900Z/
/PHAO1.1.ER.160412T1007Z.160412T2145Z.160413T0823Z.UU/
526 AM EDT WED APR 13 2016

The flood warning for Eagle Creek at Phalanx Station is cancelled.
* At 5:00 AM Wednesday the stage was 9.3 feet. 
* No flooding is currently forecast. The creek will continue to fall.
* Flood stage is 9.5 feet.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Other portions of Eagle Creek Road will be 
  threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
880 
WGUS81 KCLE 131735
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
135 PM EDT WED APR 13 2016

...The flood warning is cancelled for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-131805-
/O.CAN.KCLE.FL.W.0014.000000T0000Z-160413T1903Z/
/KILO1.1.ER.160412T1615Z.160413T0030Z.160413T1400Z.NO/
135 PM EDT WED APR 13 2016

* At  1:00 PM Wednesday the stage was 14.9 feet. 
* No flooding is currently forecast.
* Flood stage is 15.0 feet.
* At 15.0 feet...Several low lying roads in Holmes County including 
  County Road 1, Township Road 91, and County Road 621 are flooded.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 12, 7:35 AM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 12, 7:35 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
735 AM EDT TUE APR 12 2016

.SYNOPSIS...
HIGH PRESSURE FROM THE UPPER MIDWEST WILL MOVE TO THE EASTERN GREAT
LAKES BY WEDNESDAY. THE SURFACE HIGH WILL BECOME NEARLY STATIONARY
OVER EASTERN CANADA THE REMAINDER OF THE WEEK WHILE THE RIDGE
BUILDS ALOFT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MADE MINOR ADJUSTMENTS TO THE HOURLY SKY COVER AND HOURLY TEMP
AND DEW POINT TO BETTER REFLECT THE CURRENT TRENDS OTHERWISE NO
CHANGES FOR THE EARLY MORNING UPDATE.

ORIGINAL "TODAY" DISCUSSION.
THE BACK EDGE OF THE CLOUD SHIELD SHOULD BE MAINLY EAST OF THE
FORECAST AREA BY 6 AM. THE LONG WAVE TROUGH ALOFT WILL BE SLIDING
EAST OF THE AREA THIS MORNING. THE NORTH NORTHWEST FLOW WILL BE A
BIT GUSTY AT TIMES TODAY. GIVEN THE RIDGE AXIS BEING WELL TO THE
NORTHWEST...EXPECT FAIR WEATHER CUMULUS/STRATOCUMULUS TO DEVELOP
ESPECIALLY INLAND OVER THE HILLS OF NORTHEAST OH AND NORTHWEST PA.
"PARTLY CLOUDY" SHOULD SUFFICE WITH MOSTLY SUNNY FARTHER WEST AND
SOUTH.

DERIVING THE HIGH TEMPERATURE FROM THE FORECAST 850 MB TEMPS GAVE ME
ONLY 40-45 AND UPSTREAM TEMPERATURES WERE IN THE 40S YESTERDAY SO
THE HIGH TEMPERATURE FORECAST IS SHADED TOWARD THE LOWER GUIDANCE OR
A LITTLE BELOW GUIDANCE. HIGHS FROM NEAR 40 EXTREME NORTHWEST PA TO
THE UPPER 40S NORTHWEST OH...MID 40S FOR MOST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
THE SURFACE HIGH SHOULD BE JUST TO THE NORTH BY EARLY TONIGHT. WITH
CLEAR SKIES...WE SHOULD SEE DECENT RADIATIONAL COOLING AND A FROSTY
NIGHT. WILL NOT GO AS COLD AS IT COULD BE GIVEN THE NORTHEAST FLOW
VEERING MORE EASTERLY...SOMETIMES THE EAST FLOW IS STRONGER THAN THE
MODELS INDICATE AND THE FLOW STAYS MIXED. LOWS FROM THE MID 20S TO
AROUND 30.

ONE LAST TRAILING SHORT WAVE IS PROGGED TO DROP ACROSS THE GREAT
LAKES ON WEDNESDAY. SOME OF THE MODELS DROP THE VORTICITY MAX TO
NEAR CLEVELAND IN THE LATE AFTERNOON...SOME ARE FARTHER NORTH.
CANNOT RULE OUT A SPRINKLE/SHOWER GIVEN THE DIFFERENTIAL VORTICITY
ADVECTION IN THE NORTHWEST FLOW BUT THE ODDS ARE PRETTY LOW GIVEN
THAT THE BOUNDARY LAYER WILL BE SO DRY. WILL HAVE ABOUT A 10 POP
NORTHEAST OH AND NORTHWEST PA. WITH AN EAST TO NORTHEAST
FLOW...HIGHS IN THE LOWER/MID 50S INLAND AND MID/UPPER 40S NEAR LAKE
ERIE.

THE RIDGE ALOFT IS PROGGED TO REALLY BUILD THURSDAY INTO FRIDAY IN
WHAT SHOULD BE THE BEGINNING OF SOME SPECTACULAR WEATHER. WITH
SUBSIDENCE THERE SHOULD BE LITTLE/NO CUMULUS AND NOT MUCH IN THE WAY
OF CIRRUS...SUNNY DAYS AND SEASONABLY CLEAR AND COOL NIGHTS.
TEMPERATURES WILL WARM INTO THE 60S EXCEPT ALONG THE LAKE ERIE
LAKESHORE WHERE THE LIGHT EASTERLY GRADIENT WILL PROMOTE A LAKE
BREEZE EACH AFTERNOON ALTHOUGH THE SIGNIFICANT COOLING WILL LIKELY
NOT PUSH TOO FAR INLAND.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
WHAT A WEEKEND IT WILL BE. THE RIDGE WILL BE PARKED RIGHT OVERHEAD.
SUNNY DAYS WITH TEMPERATURES PUSHING 70 DEGREES WELL INLAND. CLOSE
TO THE LAKE...EXPECT IT TO BE SEVERAL DEGREES COOLER. EVENTUALLY
THIS RIDGE BREAKS DOWN NEXT WEEK. MODELS HAVE DIFFERENT
TIMING....AND HAVE LEANED TOWARD THE GFSENS WITH THE SLOWER
SOLUTION. SHORTWAVE TROUGH SLIDES ACROSS NEW ENGLAND EITHER MONDAY
OR TUESDAY BRINGING A BACKDOOR TYPE COLD FRONT TO OUR AREA. AT SOME
POINT TOO THE WESTERN UPPER LOW WILL OPEN AND MAKE ITS WAY TO THE
MIDWEST. SO EVENTUALLY WE WILL START TO SEE PRECIP CHANCES
INCREASE...BUT UNTIL IT BECOMES CLEARER...WILL GO WITH PERSISTENCE
AND LEAVE THE FORECAST DRY. TEMPERATURES WILL REMAIN ABOVE NORMAL.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
A TROUGH UPSTREAM WILL CROSS THE GREAT LAKES TODAY WITH THE HIGH
BUILDING IN FOR TONIGHT. VFR CONDITIONS. CUMULUS SCT-BKN ACROSS NE
OH/NW PA. FLOW PREDOMINATELY STAYS AT NORTHWEST...BUT BY
NIGHTFALL COMES AROUND TO THE NNE AND DIMINISHES TO
LIGHT/VARIABLE. HIGH CLOUDS APPROACH TOWARD 12Z WED.

OUTLOOK...VFR.

&&

.MARINE...
FULL EFFECTS OF HIGH PRESSURE BUILDING ACROSS THE REGION WILL NOT BE
FELT UNTIL LATE TODAY. A TROUGH STILL NEEDS TO CROSS THE CENTRAL
LAKES AND UNTIL THEN THE GRADIENT WILL REMAIN UP...ENOUGH FOR A
LITTLE CHOP ON THE LAKE FROM A WEST-NORTHWEST WIND OF 15 TO 20
KNOTS. OTHERWISE WITH THE HIGH CENTERED NORTHEAST OF THE LAKE FROM
WEDNESDAY THROUGH FRIDAY...A NORTH-NORTHEAST FLOW WILL BE
PREDOMINATE. WINDS AT TIMES...WITH THE LONG FETCH...MAY REACH 15 TO
20 KNOTS...AND THIS MAY BE ENOUGH FOR A LIGHT CHOP TOWARD THE
ISLANDS. BY THE WEEKEND THE HIGH SITS OVERHEAD WITH LIGHT/VARIABLE
WINDS FOR THE LAKE...AND AN ONSHORE BREEZE DURING THE AFTERNOONS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...OUDEMAN
AVIATION...OUDEMAN
MARINE...OUDEMAN
Hazardous weather outlook, Apr 12, 5:40 AM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
540 AM EDT TUE APR 12 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-130945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
540 AM EDT TUE APR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 11:20 PM EDTRiver Flood WarningCLETrumbull30 hr

Nearby

River Flood Warnings in Ohio, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.